Full list of Overdose results
CNN rides with Louisville EMS on heroin overdoses–
The news outline rode along with an EMS provider to get a first-hand account of how many overdoses responders handle during a given shift.
Safe: 2017 NCADA Super Bowl Ad–
This ad dramatizes the importance of securing dangerous items to minimize their risks, and how this behavior must extend to the way we store our prescription medication.
Prescription opioid facts–
The Centers for Disease Control and Prevention discuss prescription opioids and the serious risks and side effects they carry.
Prescription opioid facts–
The Centers for Disease Control and Prevention discuss prescription opioids and the serious risks and side effects they have.
How to effectively use naloxone in an EMS system–
Dr. Jeffrey Goodlowe discusses how EMS systems can effectively use naloxone to combat the serious opioid overdose epidemic. Goodlowe emphasizes the importance of knowing when to give naloxone for an opioid overdose based on caller information, dispatch details and deliberate patient assessment. Give naloxone to the right patient, at the right time and for the right reason.
Remember 2 Things: Lifesaving treatment for synthetic drug overdoses–
In this episode of Remember 2 Things Steve Whitehead describes the dangers of synthetic drugs, like flakka or K2, that are ingested and inhaled. Whitehead discusses the importance of temperature assessment to determine the need for active, aggressive cooling and sedation of the patient to lower the risk of harm to rescuers, bystanders and the patient.
After watching read these top EMS1 articles on blood pressure assessment.
- Sedation for violent, restrained patients
- What the flakka is this new drug?
- Paramedics to give ketamine to patients high on flakka
- Ketamine for Excited Delirium Syndrome: Results of a 3-year case series
- This patient is going to kill me before we make it to the hospital
- Expert tips for EMS handling of behavioral emergencies
Remember 2 Things: Patient complications from high-dose and high-potency marijuana–
How has legalized marijuana impacted EMS in Colorado? In this episode learn two things medics are learning from patients who are taking larger than intended doses of marijuana through edibles and the increasing potency of THC.
Learn more by watching this video, Remember 2 Things: Legal marijuana use still has consequences, and reading Why medics should just say no to legal marijuana use.
How to identify and treat TCA toxicity–
This 5-minute video shows how to identify and treat a tricyclic antidepressant poisoning.
Remember 2 Things: How huffing causes respiratory arrest–
Huffing is the inhalation of chemicals to get high. Learn two important things about assessment and treatment of a patient known to or suspected to have huffed chemicals.
Spice overdose calls triple for medics in Ind. county–
Since July there have been 60 spice overdoses, with 15 attacks to medics.
How to administer Narcan–
Learn how to use Narcan to revive an overdose patient who is not breathing.
News crew saves life of heroin overdose victim–
Just before the filming of a news segment, a WPXI photographer began CPR on a man he noticed slumped over in a vehicle; responding paramedics revived the man with Narcan
Medic describe saving lives with Narcan–
Brad Flannery, a firefighter and paramedic at Weymouth Fire Department in Mass., discusses the experience of using the drug to revive heroine overdose victims.
- Load More